MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00517450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/12/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Block h6: impact code f02 is being used to capture the reportable event of patient death.Imdrf patient code e0704 and e0506 are used to capture the reportable event of patient aspirated blood.
 
Event or Problem Description
It was reported to boston scientific corporation on april 13, 2023, that an agile esophageal tts fully covered stent was implanted in the esophagus to treat a 5 cm metastatic distal esophageal stricture during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2023.A computerized tomography (ct) scan and magnetic resonance imaging (mri) were taken pre-procedure.During the procedure, the agile esophageal stent was successfully implanted.The patient was reported to be stable after the procedure.The patient reported that he was able to swallow and felt better post procedure and requested to have a drink.Patient was advised by the attending physician not to take any fluids post procedure to allow the stent to completely expand.At around 18:00, the patient was unable to breathe and was noted to have aspirated blood.A dnr (do not resuscitate) was in place.No further action was taken.Subsequently, the patient expired.

Brand Name
AGILE ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16902272
Report Number3005099803-2023-02527
Device Sequence Number5459000
Product Code ESW
UDI-Device Identifier08714729973072
UDI-Public08714729973072
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K180144
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/20/2024
Device Model NumberM00517450
Device Catalogue Number1745
Device Lot Number0030573698
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2023
Initial Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale
Patient RaceWhite